Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 128, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 17, 2013, 4:54 PM EST for 8 counties in Indiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 4:54 PM EST (21:54 UTC)
- Expired
- Nov 17, 2013, 6:00 PM EST
- In force
- 66 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Delaware County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Marion County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 5:13 PM EST | TSTM WND GST 60 | Kennard, IN | SR 109 AND SHIRLEY RD |
| Nov 17, 5:23 PM EST | TSTM WND DMG | Sulphur Springs, IN | 30 INCH TREE ON A CAR AT SR 36 AND RAIDER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS53 KIND 172154
SVRIND
INC035-059-065-095-097-135-139-145-172300-
/O.NEW.KIND.SV.W.0128.131117T2154Z-131117T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
EASTERN MADISON COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MARION COUNTY IN CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 600 PM EST
* AT 450 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG SEVERAL
LINES EXTENDING FROM 6 MILES SOUTH OF UPLAND TO 11 MILES NORTHEAST
OF GREENFIELD TO GREENWOOD...AND MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MUNCIE...NEW CASTLE...WINCHESTER...RUSHVILLE...CADIZ...BALL STATE
UNIVERSITY...SULPHUR SPRINGS...EATON...SPRINGPORT...GREENSBORO...
MOUNT SUMMIT...KNIGHTSTOWN...SELMA...PRAIRIE CREEK RESERVOIR...
SUMMIT LAKE STATE PARK...MORRISTOWN...SPICELAND...ALBANY...CARTHAGE
AND BLOUNTSVILLE.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 222 AND 251.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 97 AND 133.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 96 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 8519 3979 8521 3978 8530 3959 8530
3961 8595 3964 8596 3964 8609 3992 8579
4039 8559 4038 8522 4031 8521 4031 8480
4001 8481
TIME...MOT...LOC 2154Z 270DEG 64KT 4037 8542 3991 8553
3963 8596
HAIL...<.75IN
WIND...70MPH
$$
RYAN4 follow-up statements
819
WWUS53 KIND 172202
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EST SUN NOV 17 2013
INC035-059-065-095-097-135-139-145-172300-
/O.CON.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
SHELBY IN-RUSH IN-RANDOLPH IN-MARION IN-MADISON IN-HENRY IN-
HANCOCK IN-DELAWARE IN-
502 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
HANCOCK...HENRY...EASTERN MADISON...SOUTHEASTERN MARION...RANDOLPH...
NORTHERN RUSH AND NORTHERN SHELBY COUNTIES UNTIL 600 PM EST...
AT 459 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF DUNKIRK TO 10 MILES WEST OF NEW
CASTLE TO 7 MILES EAST OF GREENWOOD...AND MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...WINCHESTER...RUSHVILLE...PRAIRIE CREEK RESERVOIR...
KNIGHTSTOWN...SUMMIT LAKE STATE PARK...PARKER CITY...SPICELAND...
MORRISTOWN...BLOUNTSVILLE...CARTHAGE...MOORELAND...DUNREITH...
FARMLAND...RIDGEVILLE...LOSANTVILLE...LEWISVILLE...MODOC...MAYS AND
ARLINGTON.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 222 AND 251.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 97 AND 133.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 96 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 8519 3979 8521 3978 8530 3959 8530
3961 8595 3964 8596 3964 8609 3992 8579
4039 8559 4038 8522 4031 8521 4031 8480
4001 8481
TIME...MOT...LOC 2202Z 270DEG 64KT 4032 8521 3988 8548
3960 8591
HAIL...<.75IN
WIND...70MPH
$$
JAS346
WWUS53 KIND 172218
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EST SUN NOV 17 2013
INC095-097-172228-
/O.CAN.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
MARION IN-MADISON IN-
518 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND
SOUTHEASTERN MARION COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4001 8481 4000 8519 3979 8521 3978 8530
3959 8530 3961 8595 3977 8594 3995 8558
4038 8544 4038 8522 4031 8521 4031 8480
TIME...MOT...LOC 2218Z 270DEG 64KT 4031 8483 3987 8511
3959 8554
$$
INC035-059-065-135-139-145-172300-
/O.CON.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
SHELBY IN-RUSH IN-RANDOLPH IN-HENRY IN-HANCOCK IN-DELAWARE IN-
518 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE...
HANCOCK...HENRY...RANDOLPH...NORTHERN RUSH AND NORTHERN SHELBY
COUNTIES UNTIL 600 PM EST...
AT 513 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF PORTLAND TO DUBLIN TO 8 MILES
NORTHEAST OF SHELBYVILLE...AND MOVING EAST AT 75 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...LYNN...UNION CITY AND GLENWOOD.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 100 AND 133.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 8481 4000 8519 3979 8521 3978 8530
3959 8530 3961 8595 3977 8594 3995 8558
4038 8544 4038 8522 4031 8521 4031 8480
TIME...MOT...LOC 2218Z 270DEG 64KT 4031 8483 3987 8511
3959 8554
HAIL...<.75IN
WIND...70MPH
$$
RYAN959
WWUS53 KIND 172234
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EST SUN NOV 17 2013
INC035-059-145-172243-
/O.CAN.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
SHELBY IN-HANCOCK IN-DELAWARE IN-
534 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE...HANCOCK AND
NORTHERN SHELBY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4001 8481 4000 8519 3987 8520 3987 8521
3980 8521 3978 8530 3959 8530 3960 8563
3968 8563 3994 8543 4009 8520 4031 8521
4031 8480
TIME...MOT...LOC 2233Z 267DEG 52KT 4032 8453 3996 8494
3961 8525
$$
INC065-135-139-172300-
/O.CON.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
RUSH IN-RANDOLPH IN-HENRY IN-
534 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HENRY...RANDOLPH AND NORTHERN RUSH COUNTIES UNTIL 600 PM EST...
AT 529 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF FORT RECOVERY TO 5 MILES WEST OF
FOUNTAIN CITY TO 6 MILES EAST OF RUSHVILLE...AND MOVING EAST AT 60
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RANDOLPH COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4001 8481 4000 8519 3987 8520 3987 8521
3980 8521 3978 8530 3959 8530 3960 8563
3968 8563 3994 8543 4009 8520 4031 8521
4031 8480
TIME...MOT...LOC 2233Z 267DEG 52KT 4032 8453 3996 8494
3961 8525
HAIL...<.75IN
WIND...70MPH
$$
RYAN405
WWUS53 KIND 172245
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EST SUN NOV 17 2013
INC065-135-139-172255-
/O.CAN.KIND.SV.W.0128.000000T0000Z-131117T2300Z/
RUSH IN-RANDOLPH IN-HENRY IN-
545 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY...RANDOLPH
AND NORTHERN RUSH COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4001 8481 4000 8519 3987 8520 3987 8521
3980 8521 3978 8530 3959 8530 3960 8563
3968 8563 3994 8543 4009 8520 4031 8521
4031 8480
TIME...MOT...LOC 2245Z 267DEG 52KT 4032 8430 3996 8471
3962 8503
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:29 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 17, 3:29 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST SUN NOV 17 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 242 PM EST SUN NOV 17 2013 COOLER AND DRIER AIR WILL FLOW IN BEHIND THE STRONG COLD FRONT TONIGHT ENDING ANY LINGERING RAIN. HIGH PRESSURE WILL PROVIDE DRY CONDITIONS INTO WEDNESDAY. A SERIES OF COLD FRONTS WILL THEN BRING CHANCES FOR RAIN WEDNESDAY NIGHT INTO SATURDAY. BEHIND THE FRONTS WILL COME MUCH COLDER AIR BY SUNDAY. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 242 PM EST SUN NOV 17 2013 LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO PUSH VERY QUICKLY EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. ATMOSPHERE CONTINUES TO FAVOR SEVERE STORMS AND TORNADOES. WILL CONTINUE TO HIGHLIGHT THREAT THIS AFTERNOON AND GO WITH HIGH POPS WITH THE LINE. BY 00Z ONLY EXPECT FAR EAST PART OF THE FORECAST AREA TO HAVE CHANCES FOR RAIN AS LINE IS MOVING VERY QUICKLY AND LITTLE ACTIVITY IS ALONG THE FRONT ITSELF. WILL GO CHANCE POPS THERE FOR A COUPLE OF HOURS PAST 00Z AND DRY ELSEWHERE. UPSTREAM OBSERVATIONS SHOW STRONG WIND GUSTS OVER 40 KTS WITH FRONTAL PASSAGE. ALSO EXPECT STRONGER WINDS ALOFT TO MIX DOWN WITH COLD ADVECTION THIS EVENING. THUS WILL CONTINUE WITH WIND ADVISORY THROUGH 02Z. GUSTY WINDS BELOW ADVISORY CRITERIA WILL CONTINUE INTO THE OVERNIGHT WITH THE COLD ADVECTION. SKIES CLEAR QUICKLY BEHIND THE FRONT BUT SOME LOWER CLOUDS MIGHT SNEAK IN TO THE NORTHEAST FORECAST AREA IN THE COLD ADVECTION. STILL EXPECT OVERALL CONDITIONS TO BE CLEAR TO PARTLY CLOUDY THOUGH. A MODEL BLEND LOOKS GOOD FOR TEMPERATURES TONIGHT GIVEN THE COLD ADVECTION. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 242 PM EST SUN NOV 17 2013 FOCUS IS ON SKY/WIND MONDAY THEN ON CHANCES FOR RAIN ON WEDNESDAY. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED. STILL EXPECT BREEZY CONDITIONS ON MONDAY WITH A DECENT PRESSURE GRADIENT REMAINING ACROSS THE AREA. GUSTS AROUND 30 MPH ARE POSSIBLE ESPECIALLY NORTHEAST AS STRONGER WINDS ALOFT MIX DOWN. EXPECT SOME CUMULUS CLOUDS TO DEVELOP IN THE COLD ADVECTION ACROSS THE NORTHEAST FORECAST AREA /WHERE COLDEST TEMPERATURES ALOFT WILL BE/. WILL GO PARTLY CLOUDY THERE AND MOSTLY SUNNY ELSEWHERE ON MONDAY. TRENDED TOWARD THE COLDER SIDE OF GUIDANCE GIVEN THE COLD ADVECTION. HIGH PRESSURE WILL THEN BUILD IN AND CONTINUE TO DRY CONDITIONS THROUGH TUESDAY NIGHT. WITH THE DRY AIR SKIES WILL BE MOSTLY CLEAR. FOR TEMPERATURES GENERALLY WENT CLOSE TO MOS. MOISTURE BEGINS TO INCREASE ON WEDNESDAY AHEAD OF AN APPROACHING FRONT. BEST LIFT REMAINS WEST OF THE FORECAST AREA WHERE STRONGER 850MB WINDS WILL BE. WITH MAINLY MID AND HIGH LEVEL MOISTURE AND ONLY WEAK LIFT ACROSS THE AREA...CONTINUED WITH A DRY FORECAST WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 142 PM EST SUN NOV 17 2013 EXTENDED MODELS AND ENSEMBLES IN GOOD AGREEMENT THAT SEPARATE FRONTAL SYSTEMS AND FAST MOIST PACIFIC FLOW ALOFT ARE EXPECTED TO RESULT IN NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND SHOWER CHANCES WEDNESDAY NIGHT THROUGH SATURDAY. THEN...HIGH PRESSURE WILL BUILD IN FROM THE CANADIAN PRAIRIES WHICH SHOULD KEEP THE REMAINDER OF NEXT WEEKEND DRY WITH BELOW NORMAL TEMPERATURES. REGIONAL ALLBLEND IS HANDLING THINGS WELL. && .AVIATION /DISCUSSION FOR THE 172100Z TAF UPDATE/... ISSUED AT 329 PM EST SUN NOV 17 2013 CONVECTION HAS REACHED KIND BUT STRONGEST CONVECTION REMAINS TO THE NORTH AND SOUTH OF THE AREA. STILL EXPECT BRIEF IFR CONDITIONS IN HEAVIER RAIN. BEHIND TSRA GRADIENT WINDS REMAIN STRONG WITH GUSTS OVER 40KT. PREVIOUS DISCUSSION FOLLOWS... STRONG LOW PRESSURE SYSTEM WAS SPAWNING SUPERCELL THUNDERSTORMS ACROSS ILLINOIS AND MISSOURI LATE THIS MORNING. ADDITIONAL AFTERNOON SUPERCELL DEVELOPMENT IS EXPECTED ACROSS CENTRAL INDIANA THIS AFTERNOON FOLLOWED BY A LINE OF SEVERE STORMS. THE BEST TIMING FOR THE LINE...WHICH WILL BE JUST AHEAD OF THE FRONT...WILL BE IN THE LAF AND HUF AREAS AROUND 19Z-21Z AND IND AND BMG AROUND 20-22Z. CONFIDENCE IS GOOD REGARDING THE TIMING OF THIS SQUALL LINE. SO...WILL START WITH VCTS AND THEN GO WITH TEMPO THUNDERSTORMS FOR 2 HOURS WITH SEVERE GUSTS TO 50 KNOTS FROM THE SOUTHWEST AS STORM MOTION IS EXPECTED TO BE SOUTHWEST AT 50 KNOTS OR MORE. SOUTH AND SOUTHWEST GRADIENT WINDS ALONE SHOULD GUST TO 35 KNOTS OR MORE WITH SUSTAINED WINDS NEAR 25 KNOTS. MVFR AND POSSIBLY IFR CONDITIONS IN STORMS WILL IMPROVE TO VFR AS THE FRONT MOVES THROUGH WITH CLEARING LATE IN THE EVENING. SHOULD ONLY SCATTERED DIURNAL CU TOMORROW AFTER 16Z. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MK AVIATION...MK/50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Nov 17, 8:20 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 AM EST SUN NOV 17 2013 INZ021-028>031-035>049-051>057-060>065-067>072-181330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 820 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY. WINDY CONDITIONS ARE ALSO EXPECTED OUTSIDE OF STORMS. HAZARDS: TORNADOES...DAMAGING WINDS...AND LARGE HAIL WITH THE THUNDERSTORMS. WIND GUSTS OF 50 MPH OUTSIDE OF STORMS. TIMING: BEST CHANCES FOR SEVERE STORMS BEGIN NEAR NOON IN WESTERN INDIANA WITH THE THREAT ENDING NEAR 7 PM IN EASTERN INDIANA. NON THUNDERSTORM WIND GUSTS TO 50 MPH ARE EXPECTED FROM NOON - 9 PM. DISCUSSION: A STRENGTHENING DYNAMIC LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE UPPER MIDWEST TODAY BRINGING SEVERE WEATHER TO INDIANA WITH ITS COMBINATION OF STRONG FORCING AND WIND SHEAR ACTING ON A MOIST AND SOMEWHAT UNSTABLE AIR MASS. SCATTERED SEVERE STORMS WILL DEVELOP AHEAD OF THE FRONT BY LATE MORNING TO EARLY AFTERNOON WITH THE POTENTIAL FOR LONG TRACK LONG- LIVED STRONG AND VIOLENT TORNADOES...ALONG WITH DAMAGING WINDS AND LARGE HAIL. A SQUALL LINE SHOULD DEVELOP ALONG THE COLD FRONT BY LATE MORNING OR EARLY AFTERNOON OVER ILLINOIS AND MOVE INTO WESTERN INDIANA BEFORE MID-AFTERNOON AND RACE ACROSS THE STATE...EXITING THE EAST BY EARLY EVENING. THIS SQUALL LINE WILL PRODUCE DAMAGING WIND GUSTS AND ALSO TORNADOES. WITH THE LOW STRENGTHENING AS IT PASSES TO THE NORTH OF THE AREA EXPECT TO SEE WIND GUSTS OF 50 MPH ESPECIALLY FOR A FEW HOURS AFTER THE COLD FRONT PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BRING QUIET WEATHER THROUGH MIDWEEK. THEN A SERIES OF UPPER WAVES WILL BRING CHANCES FOR RAIN TO THE AREA FROM LATE WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED...POSSIBLY THIS MORNING AND DEFINITELY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Nov 17, 4:46 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG KOKOMO 40.48N 86.13W
11/17/2013 HOWARD IN AMATEUR RADIO
SEVERAL HOMES DESTROYED. JC PENNY WINDOWS BLOWN OUT.
&&
ELBLocal storm report, Nov 17, 4:47 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG LEBANON 40.05N 86.47W
11/17/2013 BOONE IN AMATEUR RADIO
I-65 MILE MARKER 60 - OVERTURNED SEMI
&&
ELBLocal storm report, Nov 17, 4:50 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 N WEST LAFAYETTE 40.47N 86.91W
11/17/2013 TIPPECANOE IN AMATEUR RADIO
US 29 AND MANCHESTER ROAD - BARN DAMAGED... TREES DOWN
&&
ELBLocal storm report, Nov 17, 4:51 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RUSSIAVILLE 40.42N 86.27W
11/17/2013 HOWARD IN AMATEUR RADIO
480 W AND SR 26 - ROOF OFF HOUSE
&&
ELBLocal storm report, Nov 17, 4:52 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 5 N KOKOMO 40.55N 86.13W
11/17/2013 HOWARD IN AMATEUR RADIO
US 31 AND 600 N - SNAPPED TREES
&&
ELBLocal storm report, Nov 17, 4:54 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 SE DELPHI 40.54N 86.62W
11/17/2013 CARROLL IN TRAINED SPOTTER
TREES... POWER LINES AND SOME STRUCTURAL DAMAGE
OBSERVED
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 11:21 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion, Warren | 39 min |
| Nov 17, 2:11 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 34 min |
| Nov 17, 2:15 PM EST | Tornado Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Nov 17, 2:27 PM EST | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 33 min |
| Nov 17, 2:34 PM EST | Tornado Warning | IND | Fountain, Parke, Vermillion | 26 min |
| Nov 17, 2:44 PM EST | Tornado Warning | IND | Knox | 31 min |
| Nov 17, 2:46 PM EST | Tornado Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 29 min |
| Nov 17, 2:50 PM EST | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 25 min |
| Nov 17, 2:53 PM EST | Tornado Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 37 min |
| Nov 17, 3:08 PM EST | Tornado Warning | IND | Carroll, Howard | 37 min |
| Nov 17, 3:10 PM EST | Tornado Warning | IND | Hendricks, Montgomery, Parke, Putnam | 35 min |
| Nov 17, 3:15 PM EST | Tornado Warning | IND | Daviess, Knox, Martin | 30 min |
| Nov 17, 3:17 PM EST | Tornado Warning | IND | Clinton, Howard, Madison, Tipton | 28 min |
| Nov 17, 3:26 PM EST | Tornado Warning | IND | Fountain, Montgomery, Parke, Putnam | 34 min |
| Nov 17, 3:28 PM EST | Tornado Warning | IND | Boone, Clinton, Hendricks, Montgomery | 32 min |
| Nov 17, 3:40 PM EST | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 35 min |
| Nov 17, 3:43 PM EST | Tornado Warning | IND | Boone, Clinton, Hamilton, Tipton | 32 min |
| Nov 17, 3:52 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Johnson, Marion, Morgan, Rush and 1 more | 38 min |
| Nov 17, 4:05 PM EST | Tornado Warning | IND | Hamilton, Howard, Madison, Tipton | 25 min |
| Nov 17, 4:10 PM EST | Severe Thunderstorm Warning | IND | Brown, Greene, Hancock, Hendricks, Johnson, Marion and 5 more | 35 min |
| Nov 17, 4:10 PM EST | Tornado Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 35 min |
| Nov 17, 4:16 PM EST | Tornado Warning | IND | Daviess, Knox, Martin | 29 min |
| Nov 17, 4:20 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Monroe and 1 more | 25 min |
| Nov 17, 4:24 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Marion, Randolph | 51 min |
| Nov 17, 4:25 PM EST | Tornado Warning | IND | Delaware, Madison | 20 min |
| Nov 17, 4:29 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion and 2 more | 31 min |
| Nov 17, 4:30 PM EST | Areal Flood Advisory | IND | Hancock, Hendricks, Johnson, Marion, Morgan | 3 hr |
| Nov 17, 4:43 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more | 47 min |
| Nov 17, 4:45 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Lawrence and 2 more | 45 min |
| Nov 17, 4:46 PM EST | Tornado Warning | IND | Decatur, Jennings | 29 min |
| Nov 17, 5:08 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings, Rush, Shelby | 52 min |
| Nov 17, 5:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Daviess, Decatur, Jackson, Jennings, Lawrence and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.